MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31518
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.It was originally indicated that the device involved in this complaint was being returned to cook ireland for evaluation; the device has not yet been received, however, if it is returned, the device will be evaluated and the investigation will be updated.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.Root cause: a possible cause will be updated once the device will be returned.Documents review: prior to distribution, all echo-1-22 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-1-22 device of lot number c1379754 did not reveal any discrepancies which could have contributed to this complaint issue.Ifu review: the notes section of the instructions for use instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.From the information provided there have been no adverse effects to the patient reported.As it was prior to use.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The needle is bent and sheath dented."as per complaint form": when unpacking the team found that the sheath adapter wasn't easy to push, when looking closer they found the sheath slightly bent and dented.This was there before unpacking the needle.They tried to push the needle through the working channel, but without success.The stylet could only be pulled with resistance and they were not able to reinsert it.A second bend (closer to the tip) happened, when they repacked the needle, so it has nothing to do with this complaint.Additional information received 26oct 2017"the needle hasn't been used in the patient.In this hospital they are introducing the needle in the working channel before they introduce the scope in the patient.They found the first kink (the one below the sheath adjustor) when unpacking the needle and found it hard to move the stylet.The second kink (close to the distal end of the needle) happened when they tried to repack the needle in the packaging after they found out it was not usable." additional information received - they found it when adjusting the needle with the sheath adaptor.So not in the package.
 
Additional Manufacturer Narrative
Cook (b)(4) (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Mfr site: (b)(4).Importer site establishment registration number:(b)(4).Lab evaluation: 1 x echo-1-22 from lot number c1379754 was returned to cirl for evaluation.Upon evaluation of the returned device the following was noted: the stylet and the syringe were returned with the device.There was a kink below the sheath extender,.There were no functional issues noted with the device.The needle advances and retracts without any issues.There was no needle exposure on return.The customer complaint is considered to be confirmed as the kink below the sheath extender was verified in the lab.Root cause: a possible cause could be attributed to the device becoming kinked from removal from packaging or insertion into the scope.Documents review: prior to distribution, all echo-1-22 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-1-22 device of lot number c1379754 did not reveal any discrepancies which could have contributed to this complaint issue.Ifu review: the notes section of the instructions for use ifu0101-0 instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.From the information provided there have been no adverse effects to the patient reported.As it was prior to use.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted 30 days from the initial report to include device evaluation detail updates to the investigation.The needle is bent and sheath dented."as per complaint form": when unpacking the team found that the sheath adapter wasn't easy to push, when looking closer they found the sheath slightly bent and dented.This was there before unpacking the needle.They tried to push the needle through the working channel, but without success.The stylet could only be pulled with resistance and they were not able to reinsert it.A second bend (closer to the tip) happened, when they repacked the needle, so it has nothing to do with this complaint.Additional information received 26oct 2017"the needle hasn't been used in the patient.In this hospital they are introducing the needle in the working channel before they introduce the scope in the patient.They found the first kink (the one below the sheath adjustor) when unpacking the needle and found it hard to move the stylet.The second kink (close to the distal end of the needle) happened when they tried to repack the needle in the packaging after they found out it was not usable." additional information received - they found it when adjusting the needle with the sheath adaptor.So not in the package.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7032790
Report Number3001845648-2017-00547
Device Sequence Number1358391
Product Code FCG
UDI-Device Identifier00827002315181
UDI-Public(01)00827002315181(17)200717(10)C1379754
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31518
Device Catalogue NumberECHO-1-22
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/15/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1